MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The customer indicated the sample was checked for clots, hemolysis, icterus and lipemia and no issues were observed.The customer also indicated that quality controls recovered within expected ranges on the day of the event and that there were no error messages on the sysmex cs-5100 systems.Siemens determined that pre-analytical issues (specific sample characteristics, blood collection, transportation, and/or sample processing/handling in the laboratory) potentially contributed to the discordant, falsely elevated pt and pt inr results and discordant, falsely low pt % result.Siemens specialists were previously dispatched to the customer's site to evaluate and discuss pre-analytical handling conditions with the customer.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on a patient sample, using the dade innovin reagent, on a sysmex cs-5100 system.Additionally, a discordant, falsely low pt % result was obtained on the same sample, using the same reagent.The sample was repeated three more times on the same system; twice using the same dade innovin reagent lot and once using an alternate thromborel s reagent, and lower pt and pt inr results and a higher pt % results were obtained.None of these results were reported to the physician(s).The sample was repeated, using the dade innovin reagent and the thromborel s reagent, on an alternate sysmex cs-5100 system, and compared to the discordant results, lower pt and pt inr results and higher pt % results were obtained.The pt inr result of 0.96 inr was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt and pt inr results and the discordant, falsely low pt % results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8233501
Report Number9610806-2019-00003
Device Sequence Number1148117
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549711
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR